MAUDE Adverse Event Report: SMITH & NEPHEW, INC. NON STRL VISIONAIRE LT CUT BLK KIT LGNP; PRSTHSS,KNEE,PATELLOFEMOROTIBIAL,SEMI-CONSTRAINED,CEMENTED,POLYMER/METAL/POLYMER

SMITH & NEPHEW, INC. NON STRL VISIONAIRE LT CUT BLK KIT LGNP; PRSTHSS,KNEE,PATELLOFEMOROTIBIAL,SEMI-CONSTRAINED,CEMENTED,POLYMER/METAL/POLYMER
Model Number V0200022
Medical Device Problem Code Failure to Align (2522)
Health Effect - Clinical Code Injury (2348)
Date of Event 10/30/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during surgery after the distal femoral cut was made, the pin holes didn¿t align correctly.It was found then the labels and dashboard were listed as journey ii instead of a legion.Visionaire blocks were originally for a journey ii but since the patient had a large deformity it was changed to a legion left.S+n back-up available and used.Delay under 30 min.
 
Additional Manufacturer Narrative
It was reported that during surgery the pinholes did not align correctly.It was found then the labels and dashboard were listed as journey ii and the device was a legion.Blocks were originally planned for a legion but since the patient had a large deformity it was changed to a journey ii.The affected complaint device, used in treatment, was not returned for evaluation.Therefore a product analysis could not be performed.Our investigation including an engineering review by our visionaire team noted that the alignment engineer made the requested changes to the blocks, but did not update the implant selection in crm, the export label, or the surgical preference sheet pdf.A review of the manufacturing records for the listed batch revealed there is a mismatch between the shop order paperwork and the drawing prints.It is unknown what the root cause is, as the discrepancy occurred further upstream in process and prior to generation of shop order.At this time, we suspect the device failed to meet specifications.A relationship, if any, between the device and the reported incident is corroborated.The probable cause of this case appeared to be human error.Based on this investigation, the corrective action has been implemented.The visionaire team along with the operations and quality team have taken steps to ensure that all surgeon preferences are met going forward.At this time we feel these actions will prevent recurrence of this failure.A review of risk management files and the ifu found that the reported failure was documented appropriately.A clinical analysis noted that the patient impact beyond the reported extra-bone cuts/holes and minor 0-30 minute surgical extension is not anticipated as the preferred jrny ii system was reportedly implanted with standard instrumentation and the patient ¿did well¿.No further investigation is warranted for this complaint; however sn will continue to monitor for future complaints and investigate as necessary.

Brand Name
NON STRL VISIONAIRE LT CUT BLK KIT LGNP
Common Device Name
PRSTHSS,KNEE,PATELLOFEMOROTIBIAL,SEMI-CONSTRAINED,CEMENTED,POLYMER/METAL/POLYMER
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key9395601
Report Number1020279-2019-04218
Device Sequence Number16809092
Product Code JWH
UDI-Device Identifier00885556583067
UDI-Public00885556583067
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K082358
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/22/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberV0200022
Device Catalogue NumberV0200022
Device Lot Number00157217
Initial Date Received by Manufacturer 11/04/2019
Supplement Date Received by Manufacturer09/16/2020
Initial Report FDA Received Date12/02/2019
Supplement Report FDA Received Date09/22/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;